Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 34, NWS Northern Indiana

March 29, 2012

NWS Northern Indiana issued this small craft advisory at Mar 29, 2012, 5:08 PM EDT. It took effect at Mar 30, 2012, 5:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2012, 5:08 PM EDT (21:08 UTC)
In effect from
Mar 30, 2012, 5:00 AM EDT
Expired
Mar 30, 2012, 11:08 AM EDT
In force
6 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

874 
WHUS73 KIWX 292108
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
508 PM EDT THU MAR 29 2012

LMZ043-046-300515-
/O.NEW.KIWX.SC.Y.0034.120330T0900Z-120330T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
508 PM EDT THU MAR 29 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 2 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 2 PM EDT
FRIDAY. 


* WINDS: VEERING SOUTHEAST AND INCREASING TO 20 TO 25 KNOTS BY
  DAYBREAK WITH GUSTS 25 TO 30 KNOTS. WINDS CONTINUE TO VEER SOUTH
  FRIDAY MORNING. WINDS BECOMING NORTHWEST AT 10 TO 20 KNOTS IN
  THE AFTERNOON.

* WAVES: INCREASING TO 2 TO 4 FEET FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
059 
WHUS73 KIWX 300305
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1105 PM EDT THU MAR 29 2012

LMZ043-046-301115-
/O.CON.KIWX.SC.Y.0034.120330T0900Z-120330T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1105 PM EDT THU MAR 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM EDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM EDT
FRIDAY. 

* WINDS: VEERING SOUTHEAST AND INCREASING TO 20 TO 25 KNOTS BY 
  DAYBREAK WITH GUSTS 25 TO 30 KNOTS. WINDS CONTINUE TO VEER 
  SOUTH FRIDAY MORNING. WINDS BECOMING NORTHWEST AT 10 TO 20 
  KNOTS IN THE AFTERNOON. 

* WAVES: INCREASING TO 2 TO 4 FEET FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
260 
WHUS73 KIWX 300830
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
430 AM EDT FRI MAR 30 2012

LMZ043-046-301630-
/O.CON.KIWX.SC.Y.0034.120330T0900Z-120330T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
430 AM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

* WINDS: SOUTHEAST 15 TO 25 KNOTS.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
630 
WHUS73 KIWX 301508
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1108 AM EDT FRI MAR 30 2012

LMZ043-046-301615-
/O.CAN.KIWX.SC.Y.0034.000000T0000Z-120330T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1108 AM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS AND WAVES NO LONGER POSE A SIGNIFICANT HAZARD TO SMALL CRAFT.

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 29, 4:13 PM EDT, 55 minutes earlier.

Area forecast discussion, Mar 29, 4:13 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
413 PM EDT THU MAR 29 2012

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

MAIN FORECAST CONCERN FOR THE SHORT TERM WILL BE CONVECTIVE/SEVERE
POTENTIAL ON FRIDAY.

RELATIVELY QUIET CONDITIONS FOR THE NEAR TERM WITH SFC RIDGE AXIS
MAIN FEATURE FOR LOCAL AREA AND AN INITIALLY DRY LOW MID/LEVEL AIR
MASS PER REGIONAL MORNING RAOBS. CONVECTIVELY ENHANCED VORT MAX
EVIDENT PER WATER VAPOR IMAGERY/VISIBLE SATELLITE LOOP THIS AFTERNOON
ACROSS CENTRAL ILLINOIS. THIS FEATURE IS EXPECTED TO SLOWLY TRACK
INTO WEST CENTRAL INDIANA EARLY THIS EVENING BUT WILL NOT HAVE MUCH
LOW OR MID LEVEL MOISTURE TO WORK WITH AND THUS EXPECTING A
DIMINISHING TREND THROUGH LATE AFTERNOON TO ANY SHOWERS THAT WORK
EASTWARD OUT OF CENTRAL ILLINOIS. LOW LEVEL MOISTURE ADVECTION TO
RAMP UP SIGNIFICANTLY AFTER 00Z HOWEVER AS A 40 KNOT SOUTHWESTERLY
LOW LEVEL JET NOSES INTO THE SOUTHERN GREAT LAKES. 850 HPA DEW PTS
PER 12Z NAM INCREASE FROM -10 DEG CELSIUS AT 00Z TO +8 DEGREES
CELSIUS AT 12Z FRIDAY PROVIDING AN INDICATION AS TO THE STRENGTH OF
THIS MOISTURE ADVECTION. A MORE SIGNIFICANT UPPER TROUGH ACROSS THE
PLAINS SHOULD ALSO ENHANCE PRECIP POTENTIAL OVERNIGHT WITH STRONGEST
DPVA ACROSS NORTHWESTERN HALF OF THE AREA. INCREASE IN LOW LEVEL
MOISTURE SHOULD PROVIDE ENOUGH ELEVATED INSTABILITY FOR SOME
EMBEDDED THUNDER ACROSS WESTERN PORTIONS OF THE AREA
OVERNIGHT...EVENTUALLY SPREADING INTO EASTERN PORTIONS OF AREA
TOWARD MORNING.

ASSOCIATED SFC REFLECTION OF THIS MID/UPPER DISTURBANCE IS EXPECTED
TO DEEPEN ACROSS NORTHWEST ILLINOIS AND EVENTUALLY INTO NORTH
CENTRAL INDIANA ON FRIDAY WITH STRONG BAND OF LOW/MID LEVEL
FRONTOGENESIS SETTING UP ACROSS SOUTHERN LOWER MICHIGAN. THUNDER
POTENTIAL ON FRIDAY BECOMES MORE QUESTIONABLE ACROSS THE FAR NORTH
DUE TO INTENSE LOW LEVEL BAROCLINIC ZONE AND HIGHLY ELEVATED AND
WEAK NATURE TO INSTABILITY ACROSS SOUTHERN LOWER MICHIGAN. PRESENT
INDICATIONS BASED ON TRACK...SUGGEST A NARROW WINDOW FOR MORE
VIGOROUS SFC BASED CONVECTION ACROSS APPROXIMATELY SOUTHERN HALF OF
THE AREA IN THE 17Z-23Z TIMEFRAME IN ASSOCIATION WITH WESTWARD
TRAILING COLD FRONT SWINGING THROUGH THE AREA DURING THE AFTERNOON
HOURS. STRONGEST SHEAR WILL BE POST-FRONTAL BUT STILL IN THE 30-40
KNOT RANGE FOR 0 TO 6 KM BULK SHEAR VALUES DURING THE AFTERNOON
ACROSS SOUTHERN HALF IN PREFRONTAL ENVIRONMENT. LOW LEVEL MOISTURE
POOLING ALONG AND JUST IN ADVANCE OF COLD FRONT SHOULD PROMOTE
SBCAPES ON THE ORDER OF 1000-1500 J/KG DURING THE AFTERNOON. THIS
COMBINATION OF MID/UPPER LEVEL FORCING...INSTABILITY...SHEAR...AND
WHAT SHOULD BE A DEEP UNIDIRECTIONAL WESTERLY WIND PROFILE SUGGESTS
MAINLY DAMAGING WIND POTENTIAL WITH SOME THREAT OF LARGE HAIL
DEPENDING ON EXTENT OF SBCAPE REALIZED IN THE AFTERNOON. PREVIOUS
FORECAST/HWO ALREADY HAS THIS SCENARIO WELL COVERED AND ONLY TWEAK
TO PREVIOUS FORECAST WAS TO FURTHER INCREASE POPS ESPECIALLY ACROSS
THE NORTH WHERE THERMALLY DIRECT FRONTO CIRCULATION SHOULD ENHANCE
PRECIP COVERAGE IN THE MORNING THROUGH MID AFTERNOON.

SOME LINGERING SHOWERS POSSIBLE ACROSS FAR SOUTHEAST EARLY FRIDAY
EVENING AND PROGRESSIVE NATURE OF FORCING SHOULD QUICKLY END
PRECIP/SEVERE THREAT EARLY FRIDAY EVENING. COLDER AIR TO FILTER IN
FRIDAY NIGHT WITH THE POTENTIAL OF TEMPS APPROACHING FREEZING ONCE
AGAIN ESPECIALLY NORTHEAST HALF BY SATURDAY MORNING. WITH SOME
QUESTIONS AS TO MAGNITUDE OF SFC WINDS DURING THIS PERIOD WITH HOLD
OFF ON ANY FROST/FREEZE HEADLINES AT THIS TIME.

&&

.LONG TERM...

RIDGING OVER THE GREAT LAKES REGION SUNDAY WILL FLATTEN DURING THE
OVERNIGHT SUNDAY INTO MONDAY MORNING AS ANOTHER SHORT WAVE DRIVES
OUT OF THE PLAINS ACROSS THE GREAT LAKES. THE PATTERN BECOMES MORE
PROGRESSIVE WITH ACTIVE WESTERLY FLOW OVER THE PACIFIC. SUNDAY AND
MONDAY WILL SEE TEMPERATURES WELL ABOVE NORMAL...BEFORE THE ROLLER
COASTER RIDE BEGINS AGAIN.

EJECTING SHORTWAVES PUSHING ACROSS THE ROCKIES SUGGESTED BY ALL THE
LONG RANGE MODELS ALLOW FOR RAPID CYCLOGENESIS IN THE PLAINS. THE
CHALLENGE IN THE DETAILS IS HOW WELL THE FLOW PHASES WITH THESE
SYSTEMS AND HOW INTENSE/ORGANIZED CONVECTION BECOMES WITH EACH WAVE.

COOLER AIR WILL SETTLE INTO THE GREAT LAKES MONDAY NIGHT AS A
RIGOROUS SHORTWAVE SWEEPS OUT OF THE PLAINS. ASSOCIATE SURFACE COLD
FRONT SHOULD BE ENOUGH TO TRIGGER RAINFALL...BUT TIMING WOULD PUT
THE BOUNDARY IN AFTER PEAK HEATING. TRW EXPECTED LATE IN THE DAY
MONDAY...BUT SHOULD BECOME MORE SHOWERY DURING THE OVERNIGHT WITH
THE PASSAGE OF THE COLD FRONT.

TEMPERATURES DROP TO SLIGHTLY ABOVE NORMAL DURING THE REMAINDER OF
THE WEEK. AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA WEDNESDAY
AND THURSDAY...OVERNIGHT LOWS COULD AGAIN BE SKIRTING WITH FREEZING
AND POSSIBLE FROST CONDITIONS...ALTHOUGH CONFIDENCE IS LOW AND WILL
NOT BE INCLUDED IN THE PACKAGE.

&&

.AVIATION...
18Z TAFS...FEW CONCERNS AVIATION WISE IN THE NEAR TERM...WITH MAIN
FORECAST FOCUS ON INCREASING PRECIP THREAT LATE TONIGHT AND
ESPECIALLY ON FRIDAY. STRONG LOW LEVEL MOISTURE ADVECTION WILL
ACCOMPANY DEPARTING LOW LEVEL RIDGE AXIS LATE THIS EVENING INTO
THE OVERNIGHT. IN ADDITION...AN UPPER LEVEL DISTURBANCE ACROSS THE
CENTRAL PLAINS WILL REACH THE SOUTHERN GREAT LAKES REGION ON
FRIDAY. RAIN SHOWERS ARE EXPECTED TO OVERSPREAD NORTHWEST AND NORTH
CENTRAL INDIANA OVERNIGHT...REACHING KFWA SOMEWHERE IN THE 09Z TO
12Z TIMEFRAME. STRONGEST FORCING WITH THIS DISTURBANCE IS
ANTICIPATED DURING THE LATE MORNING THROUGH MID AFTERNOON
HOURS...SO HAVE CONTINUED PRECIP MENTION THROUGH THE END OF THIS
FORECAST VALID PERIOD...TRANSITIONING TO MVFR CIGS AFTER 12Z. KFWA
WILL BE INLINE FOR THE GREATEST THUNDER POTENTIAL ESPECIALLY AFTER
12Z BUT UNCERTAINTY IN REGARDS TO CONVECTIVE POTENTIAL OVERNIGHT
AND EFFECTS ON INSTABILITY FRIDAY MORNING LEND TO MAINTAINING JUST
A CB CLOUD GROUP AT KFWA AT THIS TIME. LIGHT NORTHEAST WINDS WILL
VEER SOUTHEAST TONIGHT AS THE SFC HIGH DEPARTS...WITH SOME GUSTS
TO BETWEEN 15 TO 20 KNOTS POSSIBLE EARLY FRIDAY MORNING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...MARSILI
LONG TERM...LEWIS
AVIATION...MARSILI
Hazardous weather outlook, Mar 29, 4:13 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
413 PM EDT THU MAR 29 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-302015-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
413 PM EDT THU MAR 29 2012 /313 PM CDT THU MAR 29 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT...MAINLY WEST OF
INTERSTATE 69. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE EXPECTED FRIDAY. SOME OF THE STORMS COULD BE
SEVERE SOUTH OF ROUTE 24 FRIDAY AFTERNOON. DAMAGING WINDS ARE THE
MAIN THREAT...BUT LARGE HAIL IS ALSO POSSIBLE.

THERE IS ALSO A CHANCE FOR THUNDERSTORMS MONDAY INTO MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-302015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
413 PM EDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. SEVERE STORMS ARE
NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY. SEVERE STORMS ARE NOT
EXPECTED.

THERE IS ALSO A CHANCE FOR THUNDERSTORMS MONDAY INTO MONDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.